Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 34, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 25, 2000, 6:28 AM CDT for Woods County, Woodward County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 25, 2000, 6:28 AM CDT (11:28 UTC)
- Expired
- Oct 25, 2000, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 251128
FFWOUN
OKC151-153-251330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
628 AM CDT WED OCT 25 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WOODS COUNTY IN NORTHWEST OKLAHOMA
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 830 AM CDT
* AT 625 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING TO
MOVE INTO THE WARNED AREA...WHERE 3 TO OVER 6 INCHES OF RAIN HAS
FALLEN THE PAST 12 HOURS. THE HIGHEST RAINFALL TOTALS EXTEND FROM
SOUTHWEST OF WOODWARD...NORTHEASTWARD THROUGH WOODWARD AND THE
ALABASTER CAVERNS...TO FREEDOM...NORTHEAST TO THE KANSAS LINE.
NUMEROUS ROAD CLOSINGS HAVE BEEN REPORTED.
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
FREEDOM...MOORELAND...PLAINVIEW...QUINLAN...SHARON AND WOODWARD
EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3655 9956 3620 9957 3620 9921 3697 9864
3696 9933 3659 ~9923
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 4:20 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 25, 4:20 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT WED OCT 25 2000 UPPER LOW OVER SW IS ON THE MOVE AND WILL AFFECT THE AREA WITH ANOTHER ROUND OF PRECIP TDY/TNT. FIRST SHOT OCCURRING NOW APPEARS RELATED TO RRQ OF UPPER JET WHICH IS FORECAST TO LIFT SLOWLY E-NE TODAY AND LIFT ACROSS CENTRAL PLAINS THIS EVENING. THINKING THAT A BROKEN AREA OF PRECIP WILL GRADUALLY ADVANCE EAST OVER W-C OK BRINGING SOME LOCALLY HEAVY RAIN AMOUNTS BUT NO LARGE SCALE MCS OR WIDESPREAD FLOODING IS EXPECTED AT THIS TIME. MAY NEED A FEW MORE LOCAL FLASH FLOOD WARNINGS THIS MORNING DEPENDING ON WHETHER LOCAL AREAS ALREADY HIT HARD RECEIVE A SHOT OF HEAVY RAIN. LOWEST POPS TODAY WILL BE ACROSS THE SE CWA. WV/IR SAT SHOWS WRAPPED UP VORT CENTER MOVING EAST OVER NORTHERN NM. THIS FEATURE PROGGED TO SWING EAST LATE TODAY AND FIRST HALF OF TONIGHT WHICH WILL INTRODUCE ANOTHER CHANCE OF PRECIP...MAINLY BEFORE MIDNIGHT...AND MAINLY OVER NORTH AND CENTRAL AREAS. SOME CONCERN THAT SINCE THIS FEATURE TUCKS IN SO CLOSE BEHIND EXITING JET BY THIS EVENING THAT IT MAY NOT PRODUCE ALL THAT WELL AND THE FIRST MAIN SHOT OF PRECIP MIGHT BE IT WITH JUST SOME SCATTERED LIGHT PRECIP TONIGHT. AGREE WITH SWODY1 THAT IF AIRMASS CAN RECOVER SOME THERE IS POTENTIAL FOR SOME SVR THIS EVENING OVER NW OK BUT WILL NOT MENTION IN ZONES AT THIS TIME. THURSDAY IS EXPECTED TO BE SOMEWHAT OF A DOWN DAY FOR PRECIP WITH FIRST MAIN LOW ALOFT MOVING OUT TO THE NORTHEAST...HOWEVER THERE CONTINUES TO BE A GENERAL SW FLOW ALOFT AND MODELS INDICATE WEAK IMPULSES SPITTING OUT AHEAD OF NEXT DIGGING TROUGH. WILL KEEP LOW POPS IN FOR THU-THU NIGHT AS A RESULT...BUT WILL EASE BACK A BIT FROM PREV PKG FOR THU. BY FRIDAY...MOST MODELS IN AGREEMENT THAT NEXT TROUGH WILL DIG SE THEN SWING OUT AS A NEG TILT TROUGH FRI NIGHT THROUGH SAT NIGHT. HAVE ADDED SOME LOW POPS FOR FRIDAY WITH AVN/ETA/MESOETA ALL HINTING AT SOME LIGHT PRECIP IN BROAD DIVERGENT FLOW AHEAD OF TROUGH. SATURDAY COULD BE INTERESTING ACROSS W-C OKLAHOMA FOR SEVERE POTENTIAL IF S/W TROUGH SWINGS NEGATIVE TILT AS PROGGED. SURFACE MOISTURE SHOULD MAKE A STRONG COMEBACK BENEATH THIS FEATURE AND WITH STRONG COOLING ALOFT...INSTABILITY WILL BE SIGNIFICANTLY ENHANCED. SUNDAY FINALLY LOOKS TO BE A MORE SETTLED DAY...BUT MRF HINTS THAT ANY RESPITE FROM PRECIP WILL BE BRIEF WITH NEXT SHOT ALREADY COMING IN TUE. FCSTID = 33/DLF OKC 72 62 75 60 / 90 60 30 40 HBR 72 59 75 60 / 90 60 30 40 SPS 74 62 77 62 / 90 40 20 40 GAG 70 58 73 56 / 100 60 30 40 PNC 70 62 75 60 / 90 60 30 40 DUA 76 64 78 62 /= 50 40 20 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 25, 2:41 AM CDT, 3 hours 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
241 AM CDT WED OCT 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM WOODWARD OK FLOODING
10/25/00 WOODWARD SHERIFFS OFFICE REPORTS
SEVERAL STREETS AND COUNTY
ROADS FLOODED.
0222 AM ARNETT OK FLOODING
10/25/00 ELLIS SHERIFFS OFFICE REPORTS
SOME COUNTY ROADS FLOODED.
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:20 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| Oct 24, 11:30 PM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 3 hr |
| Oct 25, 2:30 AM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 2 hr |
| Oct 25, 4:32 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 118 min |
| Oct 25, 9:28 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 25, 11:13 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Oct 25, 1:11 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.